Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Possible Celexa Withdrawal

My PCP put me on celexa 20mg daily for anxiety a little over 2 weeks ago. I started by taking 10mg daily for 6 days, then increased to 20mg for 3 days. I immediately began having intolerable side effects...night sweats, insomnia, tremors, anxiety, dizziness...I was feeling worse than before I took the med! I could not tolerate the side effects any longer, so I made the decision to stop taking it. The day after my first missed dose, I felt a numbnes come over the entire left side of my body. I felt clumsy, dizzy..overall pretty miserable. I called my MD who prescribed ativan as needed for anxiety & he wants me to follow up with him next week. I felt much better yesterday, and I have been sleeping MUCH better...but when I woke up today, the numb feeling/tingling has returned (it seems happen when the ativan wears off). Is it possible to have withdrawal symptoms after having taken celexa for only 2 weeks?! Any insight would be appreciated!
2 Responses
370181 tn?1428180348
Not being a doctor or pharmacist, I can't answer your question about the w/d from Celexa. It is my GUESS that having been on it only two weeks, you should not be having such horrid w/d symptoms, but we are all so different in how we react to medication. I'm glad you called your doc right away! And I'm glad he prescribed some Ativan to help you until you see him again next week. I'm afraid I also can't address the numbness you have when you wake up. It could be from the Ativan...........does it go away when you take another dose? That would tell me that it's probably the Ativan, as if it was some sort of circulation problem, the Ativan would not help. But these are all issues you can discuss next week at your docs.
You can go to the top of this page and find a little blue box that says "Search MedHelp." Type in Ativan and you will be shown dang near every post about it. Hopefully you will find that your symptom is common with this med. If you don't find anything there that will relieve your anxiety about this, call your pharmacist and ask them. They are DOCTORS of PHARMOCOLOGY and can give you expert advice about any med your on.
You're gonna be fine! Hang on tight until you see your doc, post us as often as you need.........we're open all night, just like Aunt Beth's Cafe!
Peace
Greenlydia    
Avatar universal
Ativan is a fast acting medication needed for the moment, Treats things like panic attacks. Wears off fast.

You probably already know this by now, since this post was years ago. Lol. But, i thought I shared it anyway.

I'm on Celexa and am currently struggling with the similar issue you dealt with years ago, also, twice, I'd feel numbness from my arms to my chest, and lightheaded and that's after eating certain foods. I've talked ot my doc about this reaction and all he'd tell me is that I am anxious that's why, but how can I be anxious when I am on meds? Maybe med isn't workng mfor me? Lol. But, yes, I hope you are recovered from this. God bless!
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?